MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID

ABBOTT MOLECULAR, INC. ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT; REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Model Number 09N77-095
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint investigation will be performed.As lot number is unknown, date of manufacture and expiration date have been left blank.
 
Event or Problem Description
Customer reported false positive results were generated when running the realtime sars-cov-2 assay.The false positive results were confirmed on another platform to be negative.The false positive results were not reported to the physician, and did not adversely affect patient management.Molecular application specialist (mas) reviewed data files, had the customer perform a contamination check, and an optical calibration.Mas asked if the customer had bumped into the table or m2000rt instrument.Customer reported, "[they] did not think so." customer reported two successful sars cov-2 runs after optical calibration.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, quality data review, and a complaint history review.The results of the investigation are summarized as follows: customer data review: a customer data review was completed.The run which involved the discrepant result was valid and met assay specification requirements.There were neither error codes nor flags associated with the controls.There is no indication that the abbott realtime sars-cov-2 amplification reagent kit, us eua (list 09n77-095) lot 504903 is performing outside of established design performance specifications.Quality data review: the device history records (dhr) review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504903 (including the components) was performed.The manufacturing packets were reviewed to identify any issues related to the reported complaint during production of the lot components.No issues were identified.No issues were found during quality control (qc) testing.The products passed quality specifications at the time of release.The capa review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504903 (including the components) was performed to identify any internal or post-production use issues related to the reported complaint and these lot numbers.The search did not identify any records related to the reported issue for these lot numbers.Complaint history review: a lot specific complaint review was performed to identify any similar complaints to the ticket being investigated in 9036-ecinv, which reported discrepant results while using abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504903.The lot specific complaint history review for abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504903 identified one additional complaint related to discrepant results.Based on the results of the investigation elements, a product deficiency for the abbott realtime sars-cov-2 amplification kit (list 09n77-95) lot 504903 was not identified.

Brand Name
ABBOTT REALTIME SARS-COV-2 AMPLIFICATION REAGENT KIT
Common Device Name
REAGENTS, 2019-NOVEL CORONAVIRUS NUCLEIC ACID
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
sarah parker
1350 e. touhy ave.
des plaines, IL 60018-3315
2243617355
MDR Report Key10741454
Report Number3005248192-2020-00092
Device Sequence Number3318400
Product Code QJR
UDI-Device Identifier00884999049109
UDI-Public00884999049109
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/04/2021
Device Model Number09N77-095
Device Catalogue Number9N77-95
Device Lot Number504903
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown